# SDR CA011031004

- Difficulty date: August 19, 2001
- Submitted: December 12, 2001
- Operation: Air carrier
- Make and model: Beech 1900D
- Aircraft time: 5,535 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 7110 · Engine Cowling System
- Part: Hook
- Condition: Failed
- Location: Rt Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE MAINT, RIGHT ENGINE UPPER FWD COWL HAD BEEN REMOVED. DURING CLOSE UP, ENGINEER RESPONSIBLE FOR CLOSURE OF COWL INADVERTENTLY SECURED EACH OF 4 CAM-HOOK ASSY TOWARDS RELEASED POS. SHORTLY AFTER TAKEOFF, COWL SEPARATED FROM ENGINE, STRUCK RT AFT FUSELAGE AREA & GLANCED OFF VERTICAL STAB.FOLLOWUP REVEALED SEVERAL ITEMS: 1) "FEEL" OF CAM-HOOKS IS VERY SIMILAR IN BOTH DIRECTIONS OF OP. 2) DUE TO THE CAM-HOOKS BEING MIRROR IMAGE OF EACH OTHER ON RESPECTIVE SIDES OF COWL, CLOSING & OPENING DIRECTION ARE REVERSED FOR EACH SIDE. 3) UTILIZING RACHET ASSY FOR MANIPULATION OF HEX BOLT ARTIFICIALLY COVERS OPAL ARROWS P RINTED ON HEX BOLT HEAD.CHANGES TO OPE
